# SDR 2005FA0001340

- Difficulty date: September 22, 2005
- Submitted: October 3, 2005
- Operation: General aviation
- Aircraft: N9467J
- Make and model: Piper PA 28-180
- Aircraft serial: 283581
- Engine: Lyc O360*
- System (JASC): 5500 · Empennage Structure
- Part: Tip Cap
- Part number: 28321RL
- Condition: Damaged
- Location: Stabilator Tips
- Part time: 1 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OWNER REMOVED ORIGINAL HORIZONTAL STABILATOR TIPS AND INSTALLED AMR, D, STC SA520CH.  OWNER COMPLAINED THAT THE CONTROL FORCES HAD CHANGED CONSIDERABLY.  THE CONTROL FORCES WERE HEAVY ON TAKEOFF CAUSING THE OWNER TO OVER ROTATE.  OWNER REVERTED BACK TO ORIGINAL STYLE STABILATOR TIPS.  (NO MORE PROBLEMS) THE OWNER THINKS THAT THE HOLDER OF THE STC SHOULD INFORM PEOPLE INTERESTED IN THESE TIPS THAT THERE WILL BE CHANGES IN THE CONTROL FORCES WHEN THE TIPS ARE INSTALLED.  THE OWNER TALKED TO THE STC HOLDER WHO SAID THAT THERE WOULD BE CHANGES.  THE OWNER THINKS HE SHOULD HAVE BEEN INFORMED BEFORE HE BOUGHT THEM AND NOT BE SURPRISED WHEN HE FLEW THE AIRCRAFT.  (K)
